Alert archive / Alaska / High Wind Watches in 2007

High Wind Watch 18, NWS Anchorage, AK

October 29, 2007

NWS Anchorage, AK issued this high wind watch at Oct 29, 2007, 5:25 AM AKDT. It took effect at Oct 30, 2007, 2:00 AM AKDT. It was in force for .

The area

The counties it named.

The facts

Issued
Oct 29, 2007, 5:25 AM AKDT (13:25 UTC)
In effect from
Oct 30, 2007, 2:00 AM AKDT
Expired
Oct 29, 2007, 3:58 PM AKDT
In force
Issued by
NWS Anchorage, AK

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWAK71 PAFC 291825
NPWAER

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ANCHORAGE AK
1025 AM ADT MON OCT 29 2007


AKZ101-300630-
/X.NEW.PAFC.HW.A.0018.071030T1000Z-071031T0000Z/
ANCHORAGE-
INCLUDING THE CITIES OF...ANCHORAGE...EAGLE RIVER...INDIAN...
EKLUTNA
1025 AM ADT MON OCT 29 2007

...HIGH WIND WATCH IN EFFECT FROM LATE TONIGHT THROUGH TUESDAY
AFTERNOON ALONG TURNAGAIN ARM AND HIGHER ELEVATIONS...

THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM LATE TONIGHT THROUGH TUESDAY
AFTERNOON ALONG TURNAGAIN ARM AND HIGHER ELEVATIONS.

A STRONG LOW PRESSURE SYSTEM APPROACHING THE KENAI PENINSULA WILL
PRODUCE STRONG WINDS ALONG TURNAGAIN ARM AND HIGHER ELEVATIONS
TONIGHT THROUGH TUESDAY AFTERNOON. SOUTHEAST WINDS GUSTING TO 85
MPH ARE POSSIBLE ALONG TURNAGAIN ARM AND HIGHER ELEVATIONS LATE
TONIGHT THROUGH TUESDAY AFTERNOON.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. PEOPLE ARE ENCOURAGED TO CLOSELY MONITOR THIS
WEATHER SITUATION. PREPARATION FOR THIS POTENTIALLY DANGEROUS
WEATHER EVENT SHOULD BEGIN NOW. 

$$

AKZ125-300630-
/X.NEW.PAFC.HW.A.0018.071030T1000Z-071031T0000Z/
WESTERN PRINCE WILLIAM SOUND-
INCLUDING THE CITIES OF...WHITTIER...SEWARD...GIRDWOOD...
MOOSE PASS
1025 AM ADT MON OCT 29 2007

...HIGH WIND WATCH IN EFFECT FROM LATE TONIGHT THROUGH TUESDAY
AFTERNOON FROM PORTAGE VALLEY TO ALONG TURNAGAIN ARM...

THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM LATE TONIGHT THROUGH TUESDAY
AFTERNOON. 

A STRONG LOW PRESSURE SYSTEM APPROACHING THE KENAI PENINSULA WILL
PRODUCE STRONG WINDS FROM PORTAGE VALLEY TO ALONG TURNAGAIN ARM TONIGHT
THROUGH TUESDAY AFTERNOON. EAST WINDS GUSTING TO 85 MPH ARE
POSSIBLE ALONG TURNAGAIN ARM AND HIGHER ELEVATIONS LATE TONIGHT
THROUGH TUESDAY AFTERNOON.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. PEOPLE ARE ENCOURAGED TO CLOSELY MONITOR THIS
WEATHER SITUATION. PREPARATION FOR THIS POTENTIALLY DANGEROUS
WEATHER EVENT SHOULD BEGIN NOW. 

$$
1 follow-up statement
000 
WWAK71 PAFC 292358
NPWAER

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ANCHORAGE AK
358 PM ADT MON OCT 29 2007

AKZ101-301200-
/X.UPG.PAFC.HW.A.0018.071030T1000Z-071031T0000Z/
/X.NEW.PAFC.HW.W.0025.071030T1000Z-071031T0000Z/
ANCHORAGE-
INCLUDING THE CITIES OF...ANCHORAGE...EAGLE RIVER...INDIAN...
EKLUTNA
358 PM ADT MON OCT 29 2007

...HIGH WIND WARNING IN EFFECT FROM 2 AM TO 4 PM ADT TUESDAY...

THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 2 AM TO 4 PM ADT TUESDAY. THE
HIGH WIND WATCH IS NO LONGER IN EFFECT. 

A STRONG LOW PRESSURE SYSTEM APPROACHING THE KENAI PENINSULA WILL
PRODUCE STRONG WINDS ALONG TURNAGAIN ARM AND HIGHER ELEVATIONS
TONIGHT THROUGH TUESDAY AFTERNOON. SOUTHEAST WINDS 30 TO 50 MPH
WILL INCREASE DURING THE EVENING...REACHING 55 TO 85 MPH AFTER
MIDNIGHT. THESE DANGEROUS WINDS SHOULD PERSIST THROUGHOUT THE DAY
ON TUESDAY. WINDS ARE EXPECTED TO DIMINISH TUESDAY EVENING AS THE
LOW PRESSURE CENTER MOVES INTO THE SUSITNA VALLEY.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. PEOPLE ARE URGED TO SECURE LOOSE OBJECTS THAT COULD
BE BLOWN AROUND OR DAMAGED BY THE WIND.

$$

AKZ125-301200-
/X.UPG.PAFC.HW.A.0018.071030T1000Z-071031T0000Z/
/X.NEW.PAFC.HW.W.0025.071030T1000Z-071031T0000Z/
WESTERN PRINCE WILLIAM SOUND-
INCLUDING THE CITIES OF...WHITTIER...SEWARD...GIRDWOOD...
MOOSE PASS
358 PM ADT MON OCT 29 2007

...HIGH WIND WARNING IN EFFECT FROM 2 AM TO 4 PM ADT TUESDAY...

THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 2 AM TO 4 PM ADT TUESDAY. THE
HIGH WIND WATCH IS NO LONGER IN EFFECT. 

A STRONG LOW PRESSURE SYSTEM APPROACHING THE KENAI PENINSULA WILL
PRODUCE STRONG WINDS THROUGH PORTAGE VALLEY AND ALONG TURNAGAIN ARM
TONIGHT THROUGH TUESDAY AFTERNOON. SOUTHEAST WINDS 30 TO 50 MPH
WILL INCREASE DURING THE EVENING...REACHING 55 TO 85 MPH AFTER
MIDNIGHT. THESE DANGEROUS WINDS SHOULD PERSIST THROUGHOUT THE DAY
ON TUESDAY. WINDS ARE EXPECTED TO DIMINISH TUESDAY EVENING AS THE
LOW PRESSURE CENTER MOVES INTO THE SUSITNA VALLEY.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. PEOPLE ARE URGED TO SECURE LOOSE OBJECTS THAT COULD
BE BLOWN AROUND OR DAMAGED BY THE WIND.

$$

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Anchorage, AK wrote its last area forecast discussion before this high wind watch went out at Oct 28, 11:33 PM AKDT, 5 hours 52 minutes earlier.

Area forecast discussion, Oct 28, 11:33 PM AKDT, 5 hours 52 minutes before
AREA FORECAST DISCUSSION
SOUTHCENTRAL AND SOUTHWEST ALASKA
433 AM ADT MON OCT 29 2007

.ANALYSIS AND UPPER LEVELS...
TWO SIGNIFICANT SURFACE LOW PRESSURES ARE PRESENT THIS
MORNING...EACH WITH SIGNIFICANT UPPER LEVEL JET SUPPORT. ONE LOW IS
PRESENT IN BRISTOL BAY JUST OFF CAPE NEWENHAM. THIS LOW INTENSIFIED
QUITE RAPIDLY OVERNIGHT. PRECIPITATION...MOSTLY RAIN...HAS SPREAD
OUT AHEAD OF THIS LOW FROM LAKE ILIAMNA WEST TO THE KUSKOKWIM DELTA.
THE OTHER SURFACE LOW IS MOVING RAPIDLY WEST TO EAST JUST SOUTH OF
THE ALEUTIAN CHAIN...AND IS SOUTH OF DUTCH HARBOR THIS MORNING.
PRECIPITATION AND THE STRONGEST WINDS WITH THIS LOW HAVE JUST BEEN
SKIMMING THE SOUTHERN PART OF THE COASTAL MARINE FORECAST ZONES ON
THE PACIFIC SIDE. ALSO OF INTEREST THIS MORNING IS A WEAK SURFACE
TROUGH IN THE NORTHERN GULF WHICH IS BRINGING RAIN SHOWERS TO THE
NORTH GULF COAST THIS MORNING. THIS SYSTEM IS MINOR COMPARED TO
INCOMING WEATHER. THE BRISTOL BAY LOW WILL REMAIN STATIONARY THROUGH
LATE THIS AFTERNOON...THEN THIS EVENING IT WILL BE ABSORBED BY THE
NORTH PACIFIC LOW RACING EASTWARD SOUTH OF THE AKPEN...MEANWHILE
RAPIDLY INTENSIFYING AS IT MOVES INTO THE WESTERN GULF TONIGHT. A
FRONT THIS MORNING EXTENDING SOUTHEAST FROM THE BRISTOL BAY LOW INTO
MARINE ZONE 150 WILL MOVE OUT WELL AHEAD OF THE MAJOR LOW...BRINGING
SIGNIFICANT WINDS AND RAIN TO THE NORTH GULF COAST TONIGHT.

.MODEL DISCUSSION...
CERTAINLY SOME MODEL ISSUES TO DEAL WITH FOR THIS FORECAST PACKAGE.
ALL MODELS NOW AGREE THAN THE BRISTOL BAY LOW WILL WEAKEN AND BE
ABSORBED INTO THE STRONGER LOW SOUTH OF THE AKPEN TONIGHT. MODELS DO
STILL DIFFER ON THE EXACT TRACK OF THE STRONG LOW NORTHWARD THROUGH
THE WESTERN GULF...AS WELL AS THE TIMING. OVERALL...FAVORING THE GFS
TRACK AND SPEED. ITS TRACK IS MIDDLE OF THE ROAD AMONG THE
MODELS...BRINGING THE LOW ONSHORE THE WESTERN KENAI PENINSULA LATE
TONIGHT. THE SPEED OF THE LOW WE ARE GOING WITH IS ABOUT SIX HOURS
SLOWER THAN PREVIOUSLY THOUGHT. GOOD AGREEMENT BETWEEN OPERATIONAL
GFS AND THE GFS ENSEMBLE MEAN BUILDS CONFIDENCE IN THIS
SOLUTION...THOUGH GENERALLY SPEAKING...AGREEMENT AMONG DIFFERENT
MODELS IS A WHOLE LOT BETTER THAN IT WAS.

BEGINNING TUESDAY EVENING...MODEL AGREEMENT GOES BACK OUT THE DOOR
WITH THE NEXT SIGNIFICANT LOW TO TRACK FROM WEST TO EAST ALONG OR
JUST SOUTH OF THE ALEUTIAN CHAIN. 0Z GFS RUN WAS AN OUTLIER TO
PREVIOUS GFS RUNS. A QUICK PEEK AT THE 6Z GFS SHOWS LOOKS QUITE
DIFFERENT THAN THE 0Z GFS. HOWEVER...ECMWF HAS BEEN FAIRLY
CONSISTENT ON THE TRACK OF THIS SECOND LOW...SO WE ARE GENERALLY
FAVORING THE ECMWF BEGINNING TUESDAY NIGHT.

.SHORT TERM FORECAST...
SOUTHCENTRAL FORECAST...
A DOUBLE PUNCH OF WEATHER TO AFFECT THE NORTHERN GULF COAST THROUGH
TUESDAY. FIRST...A FRONT WILL MOVE NORTH THROUGH THE GULF TODAY
REACHING THE COAST THIS EVENING. THEN A STRONG LOW WILL FOLLOW ABOUT
12 HOURS BEHIND THE FRONT. THIS STRONG LOW WILL MOVE UP COOK INLET
LATE TONIGHT AND TUESDAY MORNING. WINDS WILL BE A CONCERN WITH THIS
STRONG OF A FRONT AND LOW PRESSURE...WITH SOME MARINE ZONES REACHING
MINIMUM STORM FORCE WINDS...AND WIND GUSTS APPROACHING HURRICANE
FORCE IN THE USUAL CHANNELED TERRAIN LIKE TURNAGAIN ARM. LOTS OF
WARM AIR WITH THIS SYSTEM...SO RAIN WILL BE MORE COMMON THAN SNOW
FOR LOWER ELEVATIONS. PRECIPITATION WILL BE SLOW TO REACH THE USUAL
DOWNSLOPE AREAS OF COOK INLET NORTH THROUGH THE EASTERN SUSITNA
VALLEY UNTIL TUESDAY OR TUESDAY NIGHT WHEN THE LOW MOVES INLAND AND
THE FLOW BECOMES SOUTH TO SOUTHWEST. THERE COULD BE SOME SNOW
CONCERNS TUESDAY NIGHT INTO WEDNESDAY AS COOLER AIR WORKS IN...BUT
THERE IS NOT A WHOLE LOT OF COLD AIR TO WORK WITH BEHIND THIS SYSTEM
IN THE FIRST PLACE...SO TEMPERATURES FOR THE LOWEST ELEVATIONS WILL
BE MARGINAL.

SOUTHWEST MAINLAND FORECAST...
A NEARLY STATIONARY LOW PRESSURE OFF CAPE NEWENHAM IS BRINGING
WIDESPREAD PRECIPITATION TODAY...MOSTLY RAIN...FOR MOST OF THE
SOUTHWEST MAINLAND EXCEPT NORTH OF SLEETMUTE. SNOW WILL MIX IN ALONG
THE NORTHERN EDGE OF THE PRECIPITATION...BUT NO SIGNIFICANT
ACCUMULATIONS ARE EXPECTED AT THIS POINT. GUSTY WINDS ARE PRESENT
TODAY AROUND THE LOW...WITH THE STRONGEST WINDS ALONG THE WEST SIDE
OF THE ALEUTIAN RANGE AND ALONG THE AKPEN. THE NEWENHAM LOW WILL
GRADUALLY DIE OUT TONIGHT AS ITS ENERGY IS ABSORBED INTO THE GULF OF
ALASKA LOW. HOWEVER...WIDESPREAD PRECIPITATION WILL CONTINUE.
PRECIPITATION WILL GRADUALLY SWITCH FROM RAIN TO SNOW OVER MOST
AREAS TONIGHT INTO TUESDAY AS THE STRONG LOW PRESSURE WORKS INLAND
EAST OF THE ALASKA RANGE AND COOLER AIR WORKS IN FROM THE NORTHWEST.
SOME SNOWFALL ACCUMULATIONS ARE POSSIBLE TUESDAY INTO WEDNESDAY
BEFORE WEAK HIGH PRESSURE BUILDS IN WEDNESDAY NIGHT AND THE SNOW
TAPERS OFF.

BERING SEA/ALEUTIAN FORECAST...
THROUGH THURSDAY...MOST OF THE BERING SEA AND ALEUTIAN REGION WILL
BE UNDER COOL UNSTABLE NORTHWEST FLOW WITH RAIN AND SNOW SHOWERS
FROM TIME TO TIME. ESPECIALLY GUSTY NORTHWEST WINDS WILL BE PRESENT
OVER THE EASTERN BERING/ALEUTIANS AND AKPEN THROUGH TUESDAY ON THE
BACKSIDE OF THE LOW PRESSURE MOVING THROUGH THE NORTHWEST GULF OF
ALASKA. MOST OF THE SIGNIFICANT LOW PRESSURES WILL CONTINUE TO TRACK
JUST SOUTH OF THE ALEUTIAN CHAIN...WITH THE STRONGEST WINDS AND
HEAVIEST PRECIPITATION STAYING JUST SOUTH OF THE FORECAST AREA. WE
WILL HAVE TO WATCH FOR ANY SMALL CHANGES IN THE LOW TRACKS WHICH
COULD BRING THE LOW PRESSURE AREAS OVER THE ALEUTIAN CHAIN.

.LONG TERM FORECAST...
CHANGEABLE...PROGRESSIVE...UNSETTLED WEATHER PATTERN TO CONTINUE
THROUGH NEXT WEEKEND. THE WEATHER PATTERN HAS CERTAINLY TAKEN A STEP
UP FROM THE RELATIVELY TRANQUIL PATTERN WHICH WAS PRESENT FOR MUCH
OF OCTOBER.

.AER/ALU...WATCH/WARNING SUMMARY
PUBLIC...NONE.
MARINE...STORM WARNINGS ZONES 120 132 351 352
         GALE WARNINGS ZONES 125 130 138 150 155 160 165 170 171 172
         175 176 179 412 413 414.
FIRE WEATHER...NONE.

FOISY OCT 07

The office that day

Everything else NWS Anchorage, AK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 28, 10:30 PM AKDTGale WarningAFC3 days
Oct 28, 10:30 PM AKDTSmall Craft AdvisoryAFC41 hr
Oct 28, 10:30 PM AKDTStorm WarningAFC30 min
Oct 28, 11:00 PM AKDTGale WarningAFC12 hr
Oct 28, 11:00 PM AKDTGale WarningAFC36 hr
Oct 28, 11:00 PM AKDTGale WarningAFC12 hr
Oct 28, 11:00 PM AKDTSmall Craft AdvisoryAFC12 hr
Oct 29, 1:45 AM AKDTGale WarningAFC33 hr
Oct 29, 6:40 AM AKDTBlizzard WatchAFC11 hr
Oct 29, 10:58 AM AKDTHigh Wind WarningAFC29 hr
Oct 29, 11:00 AM AKDTGale WarningAFC36 hr
Oct 29, 11:00 AM AKDTSmall Craft AdvisoryAFC60 hr
Oct 29, 11:00 AM AKDTStorm WarningAFC12 hr
Oct 29, 11:05 AM AKDTBlizzard WarningAFC18 hr

Nearby

High Wind Watches in Alaska, 2007Every high wind watch in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.